AF's - Really painful?? Long Post sorry....

Hi,

I was wondering if anyone else suffers really badly with their AF's? I ask because I have suffered really painful ones since late last year. I get breath taking pains in my lower left abdomen and same in the lower back. If I sneeze, cough or anything like that it really catches my breathe the pain. I know this is TMI but when I need to go to the toilet the pressure of needing to go cripples me and doubles me over. I used to suffer really heavy AF's when I was younger but being put on the pill helped me. I am not so heavy now but suffer with the pain. Last October I was woken up at about 2 am doubled over and practically crawled to the kitchen to heat my water bottle again. I really contemplated phoning for an ambulance that night. I have since been to the doctors and was prescribed Mefanemic Acid tablets. This was about December time. They didn't work so I went back and was told I needed to start taking them pretty much as soon as I stop my pill so that they are in my system before my AF starts. I tried that January and it did ease them.

I stop taking my pill on a Thursday night and my AF starts on a Monday. Tuesday and Wednesdays are my worst two days before I start my pill again on the Friday. I bring two hot water bottles to work with me. Anyway I thought in Feb that I would take them that little bit earlier and could I hell find my tablets. I had to get an emergency prescription and took them. By the Friday night I woke up feeling a very strange sensation in my lips (I get chapped ones and just assumed due to the weather that I needed Vaseline on). I woke on the Saturday morning with a pout Angelina Jolie would be proud of. I had a bath and noticed a rash all over my body (the heat brought it out). I took anti histamine tablets. By the Monday people were saying my face looked puffy too. I went to the doctors on the Monday and the doctor just said I had had an allergic reaction to something and told me to keep taking the anti histamines (really helpful my doctors). I was off work the whole week as due to my lips swelling my mouth did too and I ended up with ulcers and bite marks all through my mouth, on my tongue and roof of my mouth. It was the most painful thing I have ever experienced and couldn't eat or talk. A mouth wash for infections cleared this up so I could enjoy my Valentines weekend away. I still wasn't any wiser as to what caused my allergic reaction.

The next month exactly the same time, my lips started tingling again and the rash. I immediately worked out that it was my Mefanemic acid tablets. I went to the doctors and I was taken off them straight away due to suffering such a severe reaction and it could have affected my breathing. I am now prescribed codeine phosphate tablets which now make me constipated. I can't win but at least I don't have the allergic reaction anymore. I had either taken a while before my body rejected them or the new batch of tablets prescribed to me for Feb and Mar were different somehow.

I had a scan on my belly and an internal scan for my own peace of mind as you can't be too careful but everything was fine.

Men have it so easy! Anyone else suffer bad ones? I am coming off my pill 29th April and god help me as I had stupidly long cycles last time so I am a bit worried that this will be hard for me to fall pregnant.

People keep saying you need a baby to clear your system out ha!

http://dvcf.daisypath.com/Dakcp1.png






[Modified by: Shoegal82 on 31 March 2010 09:59:43 ]

Posts

  • Hi chick,

    I can totally sympathise! I had terrible periods and period pain before I went on the Pill, I used to get stabbing pains in my shoulders, thighs and I was in agony the week before and the week of AF. I had Mefenamic Acid too and didn't get on with it - it gave me the most frightening nightmares (random, I know!) and although it did ease the pain a little bit, it wasn't enough to be worth it. Then I moved on to codeine phosphate which made my IBS worse, although they did ease the pain. Then I went on the Pill and things got so much easier! I am so, so worried about coming off the Pill in May. I just hope AF isn't like it used to be. I have been on the Pill for 9 years so hope in that time my insides have sorted themselves out! Haven't really got any advice, just wanted to let you know you're not alone.

    xx
  • Thanks Mrs*G! I am ok now I know that there isn't anything sinister going on. The scan put my mind at rest. Although they did say the doctor might want to check out my bowel if the pain persists... My Mam suffers from IBS bless her so know exactly what you must go through. My poor Mam has a belly so swollen that it looks like she is pregnant which gets her really down. Is IBS hereditary, do you think (I wonder outloud)? I have been on the pill since I was 16 but due to investigations for my unusual migraine (hemiplegic migraine - mimics a stroke so I lose sight in one eye, followed by slurred speech, numb down one arm then one side of my face then I get the migraine) i was taken off my pill and given the depo (which made me constantly have a period from the October to the March then I was allowed back on my pill as long as i monitored the migraines. I then went to a gynacologist for my period pain as doctor thought i might have endometriosis the gynacologist just so happened to suffer same migraine as me and took me off my pill (hello i came for period pain not migraines) and put me on Cerezette (again stopped me for a couple of weeks then constant again). I stopped taking anything for about 6 months or more then just went back on my pill last July so hopefully with all the breaks it might not take long to get out of my system! Phew sorry for the long response ha! Well i am coming off the pill 29th April so maybes we could stay in touch and support each other?? xx

    http://dvcf.daisypath.com/Dakcp1.png



    http://davf.daisypath.com/i8JUp1.png


  • Gosh sounds like you have had a terrible time of it! I have been on the pill since I was 17 and never had a break, although I've changed from Microgynon to Tri-something to Loestrin 20 because I was getting migraines. I still get migraines but as they are always during the pill-free week the doctor has said they are just because of the drop in hormones so nothing to worry about.

    Keep me updated as to how you get on when you come off the pill! I think I have got two packs left, start one tomorrow then it's just one pack til ttc!!

    xx
  • I too get horrible pains...Went on the pill aged 16 and they did get a little bit better but have been off it now for 12months TTC so are back to their old horrible self image
    xx
  • Poor you :cry: That'swhat I'm worrying about at the moment; whether they will go back to being horrible again!

    xx
  • Well I thought I would only have my AF to deal with this month as Feb and Mar I had the allergic reaction to cope with on top. I ended up with a migraine on Monday afternoon (not the full numbness one) but i could hardly move my head without it feeling like it was in a vice. Anyway woke up yesterday with it still, with bad cramp and back ache plus just for extra cruelness a sore throat and snotty nose too. I took an annual leave day as i thought i just couldn't face getting out of bed. I am back at work today though minus the migraine. I proper felt sorry for myself especially when OH had to go and work in Manchester this week! :cry:

    I have one packet of my pill left i think, will have a look when i get home later. Having the cold when i get really sensitive ovaries is a killer when i sneeze or cough! I dread to think what they will be like when i come off the pill!
Sign In or Register to comment.